MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, G3 PLUS GAMMA3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-1010
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the c clip at the tip of the gamma 3+ targeting arm where the nail attaches became dislodged in the patient's wound.It was further reported that the c clip was seen on the final x-ray.Surgeon had to retrieve the c clip from the patient¿s wound.Surgical delay: less than 1 minute.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the received target device, g3 plus gamma3® shows traces of a long and intense use identified by the general appearance of the surfaces and by the appearance of the white printings, which turned from white to fawn [an indication for high sterilization cycles].The c-ring at the reception for the nail was found to be missing.The c-ring was not made available for evaluation and thus, a physical evaluation of the c-ring impossible.Due to missing c-ring, it was not possible to determine if c-ring was deformed or damaged.It cannot be excluded that the missing c-ring was detached prior to the surgery during the re-processing.During detachment the ring may have been deformed and / or may have been attached in unintended mode which may have affected the secure fit of the c-ring [loosening].The c-ring [clamping ring] is a feature to ease nail assembly ¿ but the function is still given without the c-ring.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling.

Brand Name
TARGET DEVICE, G3 PLUS GAMMA3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10254110
Report Number0009610622-2020-00314
Device Sequence Number2780028
Product Code LXH
UDI-Device Identifier07613154972173
UDI-Public07613154972173
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-1010
Device Catalogue Number13201010
Device Lot NumberKME912242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1